DSpace
 

RRI Digital Repository >
07. Theoretical Physics >
Research Papers (TP) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/3200

Title: On the stochastic approach to inflation and the initial conditions in the universe
Authors: Pollock, M.D.
Issue Date: Mar-1988
Publisher: Elsevier B.V.
Citation: Nuclear Physics B, 1988, Vol.298, p673-692
Abstract: By the application of stochastic methods to a theory in which a potential V(ø) causes a period of quasi-exponential expansion of the universe, an expression for the probability distribution P(V) appropriate for chaotic inflation has recently been derived. The method was developed by Starobinsky and by Linde. Beyond some critical point øc, long-wavelength quantum fluctuations δø ≈H/2π cannot be ignored. The effect of these fluctuation in general relativity for values of ø such that V(ø)>V(ø) has been considered by Linde, who concluded that most of the present universe arises as a result of expansion of domains with a domains with a maximum possible value of ø, such that V(ømax ≈ mp4. We obtain the corresponding expression for P in a broken-symmetry theory of gravity, in which the newtonian gravitational constant is replaced by G = (8πεø2)−1, and also for a theory which includes higher-derivative terms Image, so that the trace anomaly is Tanom ≈βR2 , in which an effective inflation field øe can be defined as øe2 = 24γR. Conclusions analogous to those of Linde can be drawn in both these theories.
Description: Restricted Access.
URI: http://hdl.handle.net/2289/3200
ISSN: 0550-3213
Alternative Location: http://dx.doi.org/10.1016/0550-3213(88)90002-8
Copyright: 1988 Elsevier B.V.
Appears in Collections:Research Papers (TP)

Files in This Item:

File Description SizeFormat
1988 NP-B V298 p673.pdfRestricted Access1.14 MBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    RRI Library DSpace